MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN AUTOSONIX; INSTRUMENT, ULTRASONIC SURGICAL

COVIDIEN LP LLC NORTH HAVEN AUTOSONIX; INSTRUMENT, ULTRASONIC SURGICAL
Model Number 012001
Medical Device Problem Codes Failure to Cut (2587); Noise, Audible (3273)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during laparoscopic living donor nephrectomy, metallic noise was heard while in use, and the device did not cut tissue anymore.There was no patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.The instrument registered a mechanical fault.The instrument was disass embled, a crack was noticed in the proximal portion of the probe shaft.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Replication of the cracked probe shaft may occur when the probe shaft makes contact with the outer tube while the system was energized.The information for use for this product states, avoid using the device as a lever, either while dissecting or while activating the instrument.Added stress to the tip may cause the probe to touch in the inner tube portion of the instrument, resulting in mechanical failure and/or rendering the instrument inoperable.The root cause of the observed damage was misuse of the product which would have caused or contributed to the reported incident.A review of the current complaint data reveals no trend for a device related failure for this condition.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during laparoscopic living donor nephrectomy, metallic noise was heard while in use, and the device did not cut tissue anymore.New device was opened to complete the case.There was no patient injury.

Brand Name
AUTOSONIX
Common Device Name
INSTRUMENT, ULTRASONIC SURGICAL
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
MDR Report Key7393876
Report Number1219930-2018-01844
Device Sequence Number1031201
Product Code LFL
UDI-Device Identifier10884521058163
UDI-Public10884521058163
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K971861
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2019
Device Model Number012001
Device Catalogue Number012001
Device Lot NumberN4F1472X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/18/2018
Initial Date Received by Manufacturer 03/14/2018
Supplement Date Received by Manufacturer06/13/2018
Initial Report FDA Received Date04/03/2018
Supplement Report FDA Received Date06/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1